California, 2004Wildfire in California, June 30, 2004
June 30, 2004 · NWS EKA · 1 event in 1 county or zone
1 wildfire, as filed by the National Weather Service.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before the first event at Jun 30, 1:00 PM PST, 1 hour earlier.
Area forecast discussion, Jun 30, 1:00 PM PST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
200 PM PDT WED JUN 30 2004
.DISCUSSION...CONVECTION IS ONCE AGAIN BEGINNING TO INITIATE ACROSS
NW CALIFORNIA THIS AFTERNOON. CONVECTIVE INDICES ARE PRETTY SIMILAR
TO YESTERDAY. ONLY DIFFERENCE IS STEERING WINDS...WHICH ARE NOW MORE
SW THAN SE. UPPER LEVEL TROUGH ACROSS THE WEST COAST IS BEGINING TO
WEAKEN...SO GFS IS PUSHING H5 TEMPS UP A COUPLE OF DEGREES EACH
DAY...AND BRINGING LI VALUES ABOVE ZERO AS EARLY AS THU AFTERNOON AS
HEIGHTS RISE. ETA CONTINUES TO SHOW STRONGER CONVECTIVE
INDICES...BUT HAS SIMILAR TREND. 300MB FLOW WILL BECOME NORTHERLY AS
UPPER LEVELS WARM AND NW FLOW AT 850MB BRINGS A SLIGHT COOLING INTO
THE WESTERN PART OF THE AREA. XPECT CONVECTION THURSDAY TO BE
CONFINED TO EXTREME EASTERN PART OF AREA. BY FRIDAY A MORE TYPICAL
PATTERN SHOULD PREVAIL...AS WEAK DISTURBANCE IN WESTERLY FLOW ALOFT
USHERS IN A WEAK MARINE PUSH.
MEDIUM RANGE GUIDANCE NOT IN PERFECT AGREEMENT. LATEST GFS IS
FAVORED BY FORECASTER AT HPC. THIS WOULD BRING A SHARP TROUGH INTO
THE PACIFIC NORTHWEST BY TUE. CONFIDENCE IN THIS FEATURE IS LOW...AS
ECMWF AND CANADIAN MAINTAIN UPPER LEVEL RIDGE. SO HAVE INDICATED
ONLY VERY SLIGHT COOLING ACROSS INLAND NW CALIFORNIA WITH THIS
FEATURE.
&&
.SYNOPSIS...AN UPPER LEVEL TROUGH WILL MAINTAIN THE THREAT OF
THUNDERSTORMS ACROSS THE UPPER TRINITY RIVER AREA THROUGH THIS
EVENING. THE TROUGH WILL SLOWLY WEAKEN OVER TIME...REDUCING THE
THREAT OF THUNDERSTORMS THROUGH THE REST OF THE WEEK. PERSISTENT
HIGH PRESSURE OFFSHORE AND WESTERLY FLOW ALOFT WILL HELP MAINTAIN
LOW CLOUDS AND PATCHY MORNING FOG AT THE COAST THROUGH THE WEEK.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...NONE.
&&
ST
Hazardous weather outlook, Jun 30, 5:30 AM PST, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
630 AM PDT WED JUN 30 2004
CAZ001-002-003-076-011330-
REDWOOD COAST-
MENDOCINO COAST-
NORTH COAST INTERIOR-
MENDOCINO INTERIOR-
630 AM PDT WED JUN 30 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
CAZ004-011330-
UPPER TRINITY RIVER-
630 AM PDT WED JUN 30 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.
.DAY ONE...TODAY
ISOLATED THUNDERSTORMS WILL DEVELOP OVER THE UPPER TRINITY RIVER
REGION THIS AFTERNOON AND EARLY EVENING. THESE THUNDERSTORMS ARE
LIKELY TO BE SLOW MOVING AND WILL BE CAPABLE OF PRODUCING LOCALLY
MODERATE RAINFALL AMOUNTS UP TO ONE-HALF INCH...PARTICULARLY OVER
THE TRINITY ALPS AND YOLLY BOLLY MOUNTAINS. ADDITIONALLY...SMALL
HAIL IS POSSIBLE AS WELL AS LOCAL WIND GUSTS UP TO 30 MPH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
FOR THURSDAY AND FRIDAY...ISOLATED THUNDERSTORMS ARE LIKELY TO
DEVELOP OVER THE UPPER TRINITY RIVER REGION EACH AFTERNOON THROUGH
EARLY EVENING. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
LOCALLY MODERATE RAIN...SMALL HAIL...AND WIND GUSTS UP TO 30 MPH.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED SATURDAY THROUGH
TUESDAY.
.INSTRUCTIONS TO SPOTTERS...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
KENNEDY
Wildfire, Upper Trinity River
- When
- June 30, 2:00 PM PST to 11:59 PM PST
- Where
- Upper Trinity River forecast zone
- Reported by
- PARK/FOREST SERVICE
Lightning started 32 fires in the Shasta-Trinity National Forest. The largest was near Big Bar which burned about 200 acres by the end of June.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strike in South Carolina, June 30, 20041 death · 1 injured · 50 kt wind · 5 events
- Flash Flood and Damaging Wind in Texas, June 30, 2004$150,000 · 52 kt wind · 2 events
- Flash Flood in Arkansas, June 30, 2004$100,000 · 1 event
- Flash Flooding in Texas, June 30, 2004$60,000 · 5 events
- Flash Flood and Hail in Minnesota, June 30, 20042 injured · 1 in hail · 25 events
- Flash Flood and Hail in Oklahoma, June 30, 2004$1,000 · 1 in hail · 7 events
- Marine Hail in Lake Huron, June 30, 20041 in hail · 6 events
- Flash Flooding in Texas, June 30, 20044 events
- Hail in Michigan, June 30, 20042.75 in hail · 4 events
- Damaging Winds in Virginia, June 30, 2004$8,000 · 50 kt wind · 4 events
- Flash Flooding in Texas, June 30, 20043 events
- Flash Flooding in Texas, June 30, 20043 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408612.